| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
| Date of Event |
03/04/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that patient underwent a right total knee arthroplasty.Subsequently, the patient developed pain and ambulation difficulties, and patella prosthesis fracture was noted on xray.Patient was revised approximately eight years post-implantation.During the revision, blackened synovitis and mechanical loosening of the patella were noted.All other components were found to be intact and remained implanted.No further adverse events were reported.
Additional Manufacturer Narrative
(b)(4).D10 medical devices: vngd ps open por fmrl rt 67.5, catalog #: 184510, lot #: 925210.Bmet regenx pri tib tray 75mm cocr 75mm, catalog #: 141274, lot #: 061060.E1 vngd cr tib brg 79/83x10, catalog #: ep-183460, lot #: 747040.Biomet finned pri stem 40mm, catalog #: 141314, lot #: 300520.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h11.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tka was performed.The patient developed pain and difficulty ambulating with clicking noises.An x-ray showed broken pegs on the patella.During the revision the patella was loose, with blackened synovitis.The patella was explanted and replaced.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11 h6: cause not established is n/a which was reported on initial report.Visual examination of the provided pictures identified the patient's incision site, which is being described as swelling in the knee by the patient.Pictures from the revision show the explanted patella with fragments retrieved and shown on the table.The root cause of the patella peg fracture was determined to be a labeling and training deficiency.Additional medical records review indicates the patient had a right knee aspiration and steroid injection due to pain and swelling, where the patient was diagnosed with patellar tendonitis.Additional office visits indicate pain with the decision to revise.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that patient underwent a right total knee arthroplasty.Patient had a knee aspiration and steriod injection due to pain and swelling and that pt later was diagnosed with patellar tendonities.Subsequently, the patient developed pain and ambulation difficulties, and patella prosthesis fracture was noted on xray.Patient was revised approximately eight years post-implantation.During the revision, blackened synovitis and mechanical loosening of the patella were noted.All other components were found to be intact and remained implanted.No further adverse events were reported.
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.